The RCMP are reminding the public about the dangers of illicit drugs after three people were found dead in a vehicle between Leoville and Chitek Lake Saturday morning.
The RCMP received the call around 8:30 a.m. Saturday. When the officers arrived the three people in the vehicle were unresponsive and declared dead at the scene by EMS.
RCMP said there was evidence of illicit drug consumption in the vehicle, and the deaths are being investigated by the Saskatchewan Coroners Service. With drugs playing a likely role in the deaths, the RCMP are reminding the public on how to recognize an overdose, and what to do if one occurs.
Signs of an overdose include slow, weak or no breathing, blue lips or nails, dizziness and confusion, choking, gurgling or snoring sounds, drowsiness or difficulty staying awake, and not being able to be woken up.
When an overdose occurs, you should call 911 immediately. Emergency responders in the province, including RCMP officers, carry naloxone, which can temporarily reverse the effects of overdoses caused by opioids.
The RCMP also reminds the public there are some legal protections if you call for help. The Good Samaritan Drug Overdose Act provides protection for those who seek help during an overdose, including the person experiencing it. It also protects the person who seeks help, whether they stay, or leave before help arrives.
The public can also keep naloxone on hand themselves. A number of locations across the province offer a take-home naloxone kit courtesy of the provincial government.